Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Hiv Drugs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

...allowed on the market. However, all drugs can cause some effects that are different from what they were developed to do. These are called side effects. Like all medications, HIV drugs can cause side effects. In most cases, the side effects of HIV drugs are mild, like a headache or an upset stomach. In some cases, more serious side effects can happen, like liver damage or a severe skin rash. Side effects are most common during the first four...
Ask the Experts

street drugs adverse side effects with hiv drugs.

Dr Bob,My Friends and I are going to palm springs in October,we are planning to take an ecstasy.We rarely take the drug and don't plan to make a habit of it.None of use are taking Protease Inhibitors; but all of us take Sustiva and viramune along...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Guys,Hopefully you were at my talk on Sex, Drugs and Rock & Roll the other night. We covered this topic in detail. I would be delighted to review that information with you but we are devoting this forum exclusively to issues of fatigue and... Read more »

street drugs - adverse side effects with hiv drugs

My Friends and I are going to palm springs in October, we are planning to take an ecstasy. We rarely take the drug and don't plan to make a habit of it. None of use are taking Protease Inhibitors; but all of us take Sustiva and viramune along with...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Well, sorry to hear its been a bad year... and hope you have a good time. Without too much regret the next morning...As for drug interactions -- the expected interactions between either Sustiva or Viramune would be to decrease the level by some... Read more »

Unusual side effects of hiv drugs

I am a 40 year old female, and have been diagnosed HIV positive for 10 years. I am currently taking 2 protease inhibiters and two antiretroviral drugs. I have been experiencing body fat re-distribution and what I consider severe neuropathy numbness...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...as well. Optimal nutrition, hormone balance, and exercise might help. Again, switching to drugs that might not cause that effect might help (from a PI to nevirapine or abacavir) or from D4T to abacavir but that is based on soft data at this... Read more »

Side Effects of Drugs vs Managing HIV Disease

How does a person weigh the risks of the drugs, side effects, unknown long term effects, and iatrogentrogenic disease with allowing, supporting and promoting the body's own ability to defend itself. In essense, is the cure worse than the problem?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...they wanted to die at some point cause they suffered so much. Now most of the old AIDS problems are not being seen due to the effectiveness of treatment. Many patients have some side effect or another-which one depends on which of hundreds of... Read more »
Articles
PositiveWords

A Woman's View of HIV Drug Side Effects

... HIV drugs help HIV+ people live longer lives with fewer illnesses. But there are potential side effects associated with all of the drugs. Read more »
Canadian AIDS Treatment Information Exchange

A Practical Guide to HIV Drug Side Effects

Acknowledgements and Credits Introduction Appetite Loss Body Distortion -- Lipodystrophy Bone Death and Destruction Avascular Necrosis Osteopenia and Osteoporosis Cardiac Concerns Diarrhea Fatigue ... Read more »
Henry J. Kaiser Family Foundation

HIV Drug Linked to Serious Liver Side Effects, Health Canada Warns

...(darunavir) that serious liver side effects have been linked to the drug. Prezista is used, in combination with ritonavir and other HIV drugs, for patients who have failed other antiretroviral therapy. Among Prezista patients studied in clinical... Read more »
San Francisco AIDS Foundation

Side Effects Reported with Approved Anti-HIV Drugs

...hallucinations, skin rash, elevated liver enzymes Special concerns: may cause birth defects Related BETA Article : Adverse Effects Associated with Antiretroviral Therapy Back to the SFAF BETA Spring, 2000 contents page . Read more »
Connect With Others

Should I take meds?

Posted by Anonymous, 4 Replies
...all the time. However, I have thought a log recently about the time when I will have to take meds. I am scared of the side effects even though I realize that without them I am going to die. I was wondering how others have dealt with meds. ... Read more »

Side effects & a 2 week hospital stay

Posted by LuvDaPug, 9 Replies
...WITHDRAWL on top of having mental distress, and it also stated that there were blisters and joint swelling and pain as side effects. I was so PISSED.. so when the ambulance took him to this other hospital which btw i had told this doctor at the... Read more »

HIV side effects? (heart attacks & seizures)

Posted by Carrie, 1 Reply
I'm starting to post more here, and hope I'm not bothering anyone by it. I'm just looking to get further educated. Anyways, my 33 year old boyfriend is pos and I who am 27 are neg. We've been talking about having a baby (in another post) but... Read more »

Should I report this HIV doctor?

Posted by BrokenWingedBird, 6 Replies
...room there and there's this article in it about the possibility for some people of pretty nasty skin-related side-effects from HIV drugs. Now, as an example, a couple of years ago I was offered the lead role of a madman, naked in bed except for... Read more »